Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 91, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 11, 2009, 7:19 PM EDT for 9 counties in Pennsylvania. It was in force for 71 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2009, 7:19 PM EDT (23:19 UTC)
- Expired
- Jul 11, 2009, 8:30 PM EDT
- In force
- 71 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Clinton County, PA, Huntingdon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 51 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:45 PM EDT | TSTM WND DMG | 3 N Lock Haven, PA | TREES REPORTED DOWN ALONG RT 664 HALF A MILE SOUTH OF SWISSDALE. |
| Jul 11, 7:59 PM EDT | HAIL 1.25 | Montoursville, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 112319
SVRCTP
PAC027-035-061-081-087-093-097-109-119-120030-
/O.NEW.KCTP.SV.W.0091.090711T2319Z-090712T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT SAT JUL 11 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
NORTHERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
NORTHERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
NORTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
UNION COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
EASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 830 PM EDT
* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES NORTHWEST OF MILESBURG TO BALD EAGLE STATE
PARK TO PLEASANT GAP TO 6 MILES SOUTHWEST OF WHIPPLE DAM STATE
PARK...AND MOVING RAPIDLY TO THE EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
REBERSBURG AND POTTERS MILLS AROUND 730 PM EDT...
POE VALLEY STATE PARK AND MILLHEIM AROUND 735 PM EDT...
DUNNSTOWN AND MILROY AROUND 740 PM EDT...
MCELHATTAN AND AVIS AROUND 745 PM EDT...
GLEN UNION AND JERSEY SHORE AROUND 750 PM EDT...
COLLOMSVILLE AND WEIKERT AROUND 755 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS LINE OF SEVERE THUNDERSTORMS HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY CAN
RELAY THE REPORTS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.
&&
LAT...LON 4131 7674 4123 7663 4105 7671 4079 7694
4059 7799 4081 7786 4099 7778 4107 7789
4112 7809 4115 7804 4117 7805 4140 7709
TIME...MOT...LOC 2317Z 254DEG 40KT 4113 7801 4110 7776
4102 7765 4084 7772 4066 7789
$$
FORECASTER: LAMBERT1 follow-up statement
000
WWUS51 KCTP 112357
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
757 PM EDT SAT JUL 11 2009
PAC061-120006-
/O.CAN.KCTP.SV.W.0091.000000T0000Z-090712T0030Z/
HUNTINGDON PA-
757 PM EDT SAT JUL 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUNTINGDON COUNTY
IS CANCELLED...
THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4068 7760 4090 7738 4111 7729 4123 7756
4140 7709 4131 7674 4123 7663 4105 7671
4079 7694
TIME...MOT...LOC 2356Z 259DEG 24KT 4122 7754 4119 7729
4111 7718 4093 7725 4075 7742
$$
PAC027-035-081-087-093-097-109-119-120030-
/O.CON.KCTP.SV.W.0091.000000T0000Z-090712T0030Z/
MONTOUR PA-MIFFLIN PA-SNYDER PA-NORTHUMBERLAND PA-UNION PA-CLINTON PA-
LYCOMING PA-CENTRE PA-
757 PM EDT SAT JUL 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EAST CENTRAL CENTRE...SOUTHERN LYCOMING...SOUTHEASTERN CLINTON...
UNION...NORTHWESTERN NORTHUMBERLAND...NORTHERN SNYDER...NORTHEASTERN
MIFFLIN AND WESTERN MONTOUR COUNTIES...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF MCELHATTAN TO AVIS TO COLLOMSVILLE TO
LAURELTON CENTER TO REEDS GAP STATE PARK...MOVING EAST AT 30 MPH.
LAT...LON 4068 7760 4090 7738 4111 7729 4123 7756
4140 7709 4131 7674 4123 7663 4105 7671
4079 7694
TIME...MOT...LOC 2356Z 259DEG 24KT 4122 7754 4119 7729
4111 7718 4093 7725 4075 7742
$$
FORECASTER: LAMBERT/GRUMMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:57 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 11, 3:57 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 357 PM EDT SAT JUL 11 2009 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE STATE TONIGHT. HIGH PRESSURE WILL PROVIDE MAINLY DRY CONDITIONS FOR INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... SCATTERED PRE-FRONTAL CONVECTION HAS REMAINED SUB-SEVERE FOR THE MOST PART THIS AFTERNOON...LARGELY DUE TO WEAKER THAN XPCD INSTABILITY GIVEN EXPANSIVE CIRRUS CANOPY. VISIBLE SATL IMAGERY SHOWS PARTIAL CLEARING UPSTREAM IN THE RIGHT EXIT REGION OF 100KT JET OVER THE GRT LKS. SFC OBS SHOW DEWPTS STILL IN THE 60S AS FAR NW AS LOWER MI AS THE MAIN CLD FNT LAGS WELL BEHIND THE CONVECTIVE ACTIVITY. RECENT RADAR TENDS AND WARMING CLOUD TOPS VIA IR SATL IMAGERY SUGGEST CURRENT ACTIVITY SHOULD BE EXITING THE AREA BY 00Z. TAPERED POPS DOWN SIGNIFICANTLY AFT 03Z WITH MUCH OF THE AREA DRY AFTER DARK. && .SHORT TERM /11 PM THIS EVENING THROUGH MONDAY NIGHT/... CLEARING LINE SHOULD SLIDE ACROSS THE NRN MTNS TONIGHT WITH TEMPS AND DEWPOINTS FALLING OFF FROM NORTH TO SOUTH. SFC HIGH PRES BUILDING IN FROM THE OH VLY WILL LKLY PROVIDE FAIR WX INTO EARLY NEXT WEEK. HOWEVER...THE AREA WILL REMAIN SUSCEPTIBLE TO LOW AMPLITUDE SHORTWAVE ENERGY TRANSLATING SEWD WITHIN THE FAST NW FLOW ALOFT -- IN BTWN STRONG SCENTRAL U.S. UPPER RIDGE AND PERSISTENT CLOSED VORTEX NEAR HUDSON BAY. SREF GUID SHOWS BLW NORMAL H5 HEIGHTS AND 850 TEMPS WHICH WILL KEEP TEMPS ON THE COOL SIDE OF CLIMO. A WEAK SECONDARY TROUGH AXIS SLIDING SEWD FROM THE LWR GRT LKS MAY TOUCH OFF A FEW SHOWERS ON MONDAY...BUT PROB/CVRG LOOKS QUITE LOW ATTM SO WILL CONT DRY FCST ATTM. && .LONG TERM /TUESDAY THROUGH SATURDAY/... MADE ONLY MINOR CHANGES TO THE MEDIUM-LONG TERM FORECAST THIS AM GIVEN THE IMPENDING SEVERE WEATHER THREAT. TODAYS 00/06Z ENSEMBLE RUNS SHOW VERY LITTLE CHANGE IN THE OVERALL FLOW PATTERN ALOFT...WITH STUBBORN TROUGHING REMAINING ALONG THE WCOAST OF NOAM AND ACROSS SERN CANADA/NORTHEASTERN CONUS FOR THE FORESEEABLE FUTURE. INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS STILL XPCD FROM MID WEEK ON AS THE LOW LEVEL FLOW VEERS AROUND TO THE SOUTH/WEST. HPC PROGS CONTINUE TO SHOW A WARM FRONT LIFTING NEWD FROM THE OH VLY WED FOLLOWED BY A COLD FROPA FOR THUR/FRI. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY BELOW NORMAL AS HEIGHTS REMAIN SUPPRESSED OVER THE NORTHEAST STATES THROUGH THE END OF THE PD. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... LINE OF SHRA/TSRA MARCHING ACROSS THE STATE THIS AFTERNOON. HOWEVER...THE SOUTHERN HALF OF THE LINE IS BREAKING UP. DO EXPECT DEVELOPMENT TO CONTINUE OVER THE SOUTHERN MOUNTAINS AND MOVE INTO SOUTHEAST PA BY LATE AFTERNOON. TRIED TO TIME THE CONVECTION AND STEADY PRECIP THROUGH THE FIRST SIX HOURS OF THE FORECAST PERIOD. AS THE FRONT PASSES FROM WEST TO EAST THIS EVENING...WENT VFR TO MVFR OVERNIGHT THEN GOOD VFR FROM EARLY MORNING HOURS ON SUNDAY. WINDS BEHIND THE FRONT ON SUNDAY WILL BE BREEZY FROM THE NORTHWEST. OUTLOOK... SUN-TUE...VFR. LCL/VLY BR/FG PSBL EACH AM. WED...MAINLY VFR. MVFR IN SHRA PSBL. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO/STEINBUGL SHORT TERM...BEACHLER/STEINBUGL LONG TERM...STEINBUGL AVIATION...BEACHLER/TYBURSKI
Hazardous weather outlook, Jul 11, 10:11 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1011 AM EDT SAT JUL 11 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-121415- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1011 AM EDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...AS A COLD FRONT PUSHES ACROSS THE REGION. THE MAIN THREATS WOULD BE FOR DAMAGING WIND GUSTS AND HAIL...BUT TORNADOES MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DANGELO
In the hours before
Local storm report, Jul 11, 4:22 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
422 PM EDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL NNW CHAMBERSBURG 39.93N 77.66W
07/11/2009 E0.88 INCH FRANKLIN PA TRAINED SPOTTER
0324 PM HAIL NNW CHAMBERSBURG 39.93N 77.66W
07/11/2009 E1.00 INCH FRANKLIN PA TRAINED SPOTTER
0325 PM HAIL 3 E ST. THOMAS 39.94N 77.68W
07/11/2009 E1.00 INCH FRANKLIN PA FIRE DEPT/RESCUE
&&
CJESpecial weather statement, Jul 11, 4:30 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 PM EDT SAT JUL 11 2009
PAZ012-041-046-112130-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
430 PM EDT SAT JUL 11 2009
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON AND CENTRAL
LYCOMING COUNTIES THROUGH 530 PM EDT...
AT 427 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES
NORTH OF JERSEY SHORE TO 10 MILES NORTHWEST OF JERSEY SHORE TO LOCK
HAVEN...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THESE STORMS WILL BE NEAR ENGLISH CENTER AROUND 435 PM...SALLADASBURG
AROUND 450 PM...TROUT RUN AROUND 455 PM...COGAN STATION AROUND 505
PM...GARDEN VIEW AROUND 510 PM AND WILLIAMSPORT AROUND 520 PM.
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 21 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14.
LAT...LON 4142 7680 4128 7687 4119 7701 4122 7758
4133 7748 4147 7730
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Jul 11, 5:13 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 PM EDT SAT JUL 11 2009
PAZ041-042-046-051-053-112215-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-
513 PM EDT SAT JUL 11 2009
...STRONG THUNDERSTORMS WILL AFFECT EASTERN LYCOMING...NORTH
CENTRAL MONTOUR...NORTHERN COLUMBIA AND SULLIVAN COUNTIES THROUGH
615 PM EDT...
AT 511 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
SOUTHWEST OF MONROETON TO 13 MILES NORTHEAST OF MONTOURSVILLE TO
MONTOURSVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. A 15 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SOME SMALL STREAMS.
THESE STORMS WILL BE NEAR DUSHORE AROUND 530 PM...BIGGERTOWN AROUND
545 PM...STILLWATER AROUND 600 PM AND BERWICK AROUND 615 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 237 AND 247...I-180 BETWEEN MILE MARKERS 10
AND 20.
LAT...LON 4097 7623 4112 7675 4116 7673 4117 7674
4123 7692 4142 7685 4159 7671 4155 7622
4132 7631 4120 7632 4114 7628 4114 7623
4099 7621
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Jul 11, 5:38 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT SAT JUL 11 2009
PAZ004-112215-
WARREN PA-
538 PM EDT SAT JUL 11 2009
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN COUNTY...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTH OF
OIL CITY...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENTERPRISE AROUND 600 PM AND TIDIOUTE AROUND
610 PM.
THIS WILL IMPACT ROUTE 62.
LAT...LON 4172 7920 4162 7922 4162 7961 4163 7962
4175 7963
EXPERIMENTAL
FORECASTER: STEINBUGLLocal storm report, Jul 11, 6:20 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
620 PM EDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 2 SW WILLIAMSPORT 41.22N 77.05W
07/11/2009 LYCOMING PA TRAINED SPOTTER
TREES AND WIRES DOWN IN SUSQUEHANNA STATE PARK.
0545 PM TORNADO WATSONTOWN 41.08N 76.86W
07/11/2009 NORTHUMBERLAND PA PUBLIC
TORNADO OBSERVED ON THE GROUND.
0550 PM TORNADO 2 N MILTON 41.04N 76.85W
07/11/2009 NORTHUMBERLAND PA LAW ENFORCEMENT
TORNADO OBSERVED BY STATE TROOPER ON I-80.
0551 PM HAIL TURBOTVILLE 41.10N 76.77W
07/11/2009 E0.75 INCH NORTHUMBERLAND PA LAW ENFORCEMENT
&&
CJESpecial weather statement, Jul 11, 7:13 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
713 PM EDT SAT JUL 11 2009
PAZ036-063-064-120015-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-
713 PM EDT SAT JUL 11 2009
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL FRANKLIN...NORTHWESTERN
ADAMS AND SOUTHWESTERN CUMBERLAND COUNTIES THROUGH 815 PM EDT...
AT 709 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE ALONG A LINE FROM
CHAMBERSBURG TO GREENCASTLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SOME
SMALL STREAMS.
THESE STORMS WILL BE NEAR SHIPPENSBURG AROUND 730 PM...CASHTOWN
AROUND 745 PM AND WALNUT BOTTOM AROUND 800 PM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 7 AND 35.
LAT...LON 4014 7724 3984 7717 3980 7769 3994 7779
4003 7774
EXPERIMENTAL
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:09 PM EDT | Special Weather Statement | CTP | Blair | 36 min |
| Jul 11, 12:23 PM EDT | Special Weather Statement | CTP | McKean, Warren | 82 min |
| Jul 11, 12:43 PM EDT | Special Weather Statement | CTP | Bedford | 32 min |
| Jul 11, 12:46 PM EDT | Special Weather Statement | CTP | McKean, Warren | 74 min |
| Jul 11, 12:57 PM EDT | Areal Flood Advisory | CTP | McKean, Warren | 3 hr |
| Jul 11, 1:42 PM EDT | Special Weather Statement | CTP | McKean, Potter | 63 min |
| Jul 11, 1:47 PM EDT | Special Weather Statement | CTP | Blair | 43 min |
| Jul 11, 1:57 PM EDT | Special Weather Statement | CTP | Fulton | 63 min |
| Jul 11, 2:04 PM EDT | Special Weather Statement | CTP | Centre, Mifflin | 56 min |
| Jul 11, 2:27 PM EDT | Areal Flood Advisory | CTP | Fulton | 117 min |
| Jul 11, 2:35 PM EDT | Areal Flood Advisory | CTP | Cameron, Elk, McKean, Potter, Tioga | 117 min |
| Jul 11, 2:48 PM EDT | Special Weather Statement | CTP | Franklin | 57 min |
| Jul 11, 2:59 PM EDT | Special Weather Statement | CTP | Lycoming, Tioga | 76 min |
| Jul 11, 3:01 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 59 min |
| Jul 11, 3:38 PM EDT | Areal Flood Advisory | CTP | Franklin | 112 min |
| Jul 11, 3:52 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 53 min |
| Jul 11, 3:58 PM EDT | Special Weather Statement | CTP | Adams | 62 min |
| Jul 11, 4:30 PM EDT | Special Weather Statement | CTP | Lycoming | 60 min |
| Jul 11, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Northumberland, Union | 62 min |
| Jul 11, 5:13 PM EDT | Special Weather Statement | CTP | Columbia, Sullivan | 62 min |
| Jul 11, 5:28 PM EDT | Tornado Warning | CTP | Lycoming, Northumberland, Union | 32 min |
| Jul 11, 5:38 PM EDT | Special Weather Statement | CTP | Warren | 37 min |
| Jul 11, 5:42 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 63 min |
| Jul 11, 5:46 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 59 min |
| Jul 11, 5:51 PM EDT | Tornado Warning | CTP | Columbia, Montour, Northumberland | 54 min |
| Jul 11, 5:57 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 63 min |
| Jul 11, 6:07 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield | 42 min |
| Jul 11, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Schuylkill | 87 min |
| Jul 11, 6:42 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield, Huntingdon, Mifflin | 63 min |
| Jul 11, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 62 min |
| Jul 11, 7:05 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry | 40 min |
| Jul 11, 7:13 PM EDT | Special Weather Statement | CTP | Adams, Franklin | 62 min |
| Jul 11, 7:17 PM EDT | Tornado Warning | CTP | Elk | 28 min |
| Jul 11, 7:32 PM EDT | Special Weather Statement | CTP | Schuylkill | 58 min |
| Jul 11, 7:44 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Montour, Northumberland | 61 min |
| Jul 11, 7:50 PM EDT | Special Weather Statement | CTP | Cameron | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.